AKT INDUCED FULMINANT HEPATIC FAILURE

 
print

Author:
Question
A 20 months old girl presented with jaundice for 1½ months and bleeding per rectum one episode. There was no hematemesis. She had edema all over body for past 3 days and altered sensorium for one day. Patient had been started on 2 drug antituberculosis treatment {ATT} consisting of Isoniazid {H}, Rifampicin {R} in view of a positive Mantoux test with normal Chest X-Ray 3 months ago. Child developed jaundice on 2nd month of ATT itself but ATT was continued by the physician till she developed edema following which it was stopped. On examination, she was altered, had jaundice, anasarca. Her liver was 3 cms palpable which subsequently was not palpable. Other systems were not palpable. Other systems were normal. Investigations are depicted as follows:
Patient was treated with fresh frozen plasma, lactulose, metronidazole and L-ornithine-L-aspartate. Patient gradually improved after 30 days and bilirubin decreased to 7 mg, dl and SGOT decreased to 352 IU, L, SGPT decreased to 142 IU, L with albumin of 3.4 gm, dl. Patient was followed up for 6 months but continued to have coarse echotexture of liver with SGOT of 72 IU, L, SGPT of 65 IU, L and bilirubin of 0.5 mg, dl.
Answer Discussion :
R
Ricardo Tosca
bubble
drug induced hepatitis
7 years ago
N
Niyaz Ahmad Buch
bubble
drug induced hepatitis
7 years ago

View More Comments
ask doctor
Ask a Doctor
Disclaimer: The information given by www.pediatriconcall.com is provided by medical and paramedical & Health providers voluntarily for display & is meant only for informational purpose. The site does not guarantee the accuracy or authenticity of the information. Use of any information is solely at the user's own risk. The appearance of advertisement or product information in the various section in the website does not constitute an endorsement or approval by Pediatric Oncall of the quality or value of the said product or of claims made by its manufacturer.